MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO; GLUCOSE MONITORING SYS/KIT
Model Number 024-269
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) usa, alleging a product usability issue with their one touch verio test strips.This complaint was classified based on information obtained by the customer care agent (cca) during the initial call.The patient reported that the alleged issue occurred at around 7:30 a.M., on (b)(6) 2025.The patient manages their diabetes with oral medication (metformin, 500 mg in the evening; farxiga, 5 mg daily and, glyburide, 5 mg twice daily).The patient advised that they woke up and ¿accidentally ingested some strips¿, approximately ¿7 to 10¿ test strips as they had confused the test strip vial with a medicine bottle.The patient advised that in response to ingesting the test strips, they attempted to vomit and ate a small piece of bread.The patient reported that they noticed that their ¿phlegm felt different ¿ not normal¿ and described having a ¿metallic and chemical¿ taste.The patient went to the emergency room at around 9 a.M., on (b)(6) 2025, where they received iv fluids, were placed on cardiac monitoring, had some lab samples taken and had a chest x-ray.The patient requested test strip information which the cca provided.This complaint is being reported because the patient reportedly received medical treatment from a healthcare professional after accidentally ingesting onetouch verio test strips.
 
Additional Manufacturer Narrative
Lifescan conducted a strip lot evaluation and concluded that the complaints associated with this lot do not require escalation and no systemic issue was observed.In addition, a batch record review was performed on the subject test strip lot.The review did not identify anything that could adversely impact product performance or function.

Brand Name
ONETOUCH VERIO
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key23402955
Report Number3008382007-2025-00020
Device Sequence Number10039093
Product Code NBW
UDI-Device Identifier00353885012614
UDI-Public00353885012614
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-269
Device Lot Number5882035
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown